Association between HLA-B*46: 01 and cutaneous adverse drug reactions in Han Chinese

    loading  Checking for direct PDF access through Ovid

Abstract

The majority of patients who experience cutaneous adverse drug reactions (cADRs) concurrently receive multiple medications, meaning that the causative drug remains unidentified. We explored the association between human leukocyte antigen (HLA) alleles and cADRs, regardless of the allergenic drug, to investigate whether different drug-induced cADRs were associated with the same or similar risk alleles in a Han Chinese population. We genotyped a sample of 146 cADR patients and 230 population controls from the same hospital and systematically analyzed the association between HLA Class I genes and cADRs. The carrier frequency of HLA-B*46:01 in cADR patients was found to be significantly higher than that in population controls (P = .0021, odds ratio [OR] = 2.18, 95% confidence interval [CI]: 1.33–2.58). Subgroup analysis showed that HLA-B*46:01 was significantly associated with urticaria and erythema multiforme (P = .0077, OR = 2.53, 95% CI: 1.30–4.91; and P = .0049, OR = 2.77, 95% CI: 1.39–5.50, respectively). Furthermore, a significant association was also detected between HLA-A*02:01 and erythema multiforme (P = .0038, OR = 2.65, 95% CI: 1.31–5.33). This study is the first to demonstrate that HLA-B*46:01 is a risk allele for cADRs in a Han Chinese population, indicating that screening for HLA-B*46:01 prior to the administration of medication may predict the risk of developing cADRs.

Related Topics

    loading  Loading Related Articles